MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 MM SYSTEM DRILL 1.5X50MM 22MM STP J-NT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 2.0 MM SYSTEM DRILL 1.5X50MM 22MM STP J-NT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill tip fractured while in use during a procedure.The drill tip remained in the patient so the surgeon proceeded to remove the fragment.The surgeon injured his finger while removing the drill fragment.There was no further information provided for the surgeon's injury.No fragments were retained by the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G3: foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) ¿ drill a visual inspection was conducted on the returned drill.The drill shows signs of attempted use including marking and scratching on the driver surface.Further investigation shows that the drill tip has fractured in three locations.A dimensional analysis was conducted on the fractured pieces utilizing caliper lp-489-215.Both the drill tip and drill base were found to be within specification.The complaint is confirmed.A determination cannot be made as to what caused the drill to fracture.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h4, h6 and h11.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
2.0 MM SYSTEM DRILL 1.5X50MM 22MM STP J-NT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19001294
Report Number0001032347-2024-00114
Device Sequence Number8464625
Product Code HBE
UDI-Device Identifier00841036016968
UDI-Public(01)00841036016968(10)350796
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9196
Device Lot Number350796
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown